Jump to content
CrazyBoards.org

pristiq


Guest claire bean

Recommended Posts

Guest claire bean

I am wondering if anyone feels not themselves at all on the pristiq, a feeling of indifference to their environment as I am. I also feel insulated from problems. You might describe it as untouchable. Also, feelings of ephoria coming and going. This is what I am feeling a few months into the new perscription - not sleeping well either, but it is getting better. I have been having some wine most every night, but not too much. I am wondering if that could be influencing my feelings. Please share your experiences and thoughts. Thank you

Link to comment
Share on other sites

Hi,

I've been on Pristiq (50mg) for two months. About the first 6 weeks I had those same feelings you describe. They seemed to level out around 7 - 8 weeks, and now I'm doing much better. I had a terrible time sleeping at first - waking several times during the night, plus no "groggy" period falling asleep or waking up. It was just like someone flipping a switch off an on. Plus, I had godawful violent, disturbing nightmares, but that's also getting a little better. I still have mild to moderate anxiety during the day. I'm on the pristiq to treat moderate depression and panic attack disorder. It's the first antidepressant I've ever taken. My doctor also has me on xanax as needed (1/2mg). I can take one xanax up to three times a day, but I only take it once a day, and I break it in half (the xanax, not the pristiq - don't break the pristiq!) Anyway, I break a xanax in half and take it around 7-8pm. That helps me fall asleep because I don't lay there "thinking and thinking." I seem to have found my niche with one pristiq and 1/2 a xanax a day. The first six weeks were hell, though. My doc asked me to stick it out for 3 months then decide. I'm glad I listened to him. I feel like my "old" self again. I still get a little "spaced out" for about an hour after I take my pristiq, but it's not bad. Way better than what I was going through before taking it. Plus - as an added benefit - one of the unexpected side effects of the Pristiq is that it seems to have cured my chronic pain in my neck and shoulder from an accident 16 yrs ago. I had resigned myself to just living with it because no pain meds worked. About a week into the Pristiq, that pain went away. It starts inching back about an hour or two before I take my pristiq, but otherwise it's gone. Amazing to me because I tried EVERYTHING for the pain. Now I don't even take tylenol, let alone all the prescription pain meds I've tried over the years. I used to eat a bottle of Aleve every few days. Now I don't take any. That's just my experience, though. Meds are different for everyone. I love the pristiq and I'm so glad my doctor had me try it.

Are you on 50mg or 100? How long have you been taking it? Do you take any other meds? Some meds (and alcohol) can make the side effects of Pristiq worse, I've heard.

LizaB

Link to comment
Share on other sites

I had mild nausea the first two weeks of pristiq, but not bad. I wonder if some of your symptoms are from discontinuing the Lexapro? I don't know because Pristiq is the only antidepressant I've ever tried. I'd look up the Lexapro discontinuation symptoms to see if some of what you're experiencing is from that. My sleeplessness got much better between 4 and 6 weeks on the Pristiq.

LizaB

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...